|Sustiva+Truvada: Night sweats and strong headaches
May 8, 2008
My boyfriend started this combo last Friday night.
I am on it for a year now with minimal side effects.
He used to suffer from night sweats before starting the meds but since Friday it has gone a lot worse. He wakes up 10-15 times every night completely drenched in sweat and needs to change his T-shirts repeatedly.
When he wakes up in the morning he accuses a very strong headache in the front part of the head, near the eyes and at the back.
I don't think these are typical side effects of this combo... does anybody else experience this? Will it go with time?
| Response from Dr. Henry
Those types of side effects involving the central nervous system can be seen with the efavirenz (Sustiva). He should discuss with his HIV doc so as to sort out whether anything else could be going on (another infection, immune reconstituion symptoms or other conditions) and if believed to be due to the efavirenz could something be offered to control the symptoms while waiting for them to diminish (usually will decrease over first 2-4 weeks). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Do Night Sweats Start?
- Do Hiv Patients Keep A Slightly High Temperature?
- When You Have Genital Herpes How Often Will I Break Out?
- What's The Difference Between Mouth Herpes And Mouth Cold Sores?
- What Percentage Of People With Hpv Get Genital Warts?
- What Are The Side Effects Of Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.